Alert archive / North Carolina / Gale Warnings in 2011

Gale Warning 18, NWS Newport/Morehead City, NC

December 7, 2011

NWS Newport/Morehead City, NC issued this gale warning at Dec 7, 2011, 3:54 AM EST. It took effect at Dec 7, 2011, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 3:54 AM EST (08:54 UTC)
In effect from
Dec 7, 2011, 7:00 PM EST
Expired
Dec 8, 2011, 7:00 AM EST
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WHUS72 KMHX 070854
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 AM EST WED DEC 7 2011

...GALE FORCE WINDS EXPECTED TONIGHT...

.A COLD FRONT WILL APPROACH THE AREA LATE THIS AFTERNOON. AHEAD OF
THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY.
WINDS WILL SHIFT WEST AND INCREASE TO 25 TO 35 KNOTS AS THE FRONT
CROSSES THE MARINE AREA THIS EVENING. WINDS WILL BECOME NORTHWEST
AND GRADUALLY DIMINISH THURSDAY. SEAS WILL PEAK AROUND 7 TO 9
FEET TONIGHT...THEN GRADUALLY SUBSIDE THURSDAY AFTERNOON AND
NIGHT.

AMZ152-154-156-158-072200-
/O.CAN.KMHX.SC.Y.0099.111207T1100Z-111208T0000Z/
/O.UPG.KMHX.GL.A.0006.111208T0000Z-111208T0900Z/
/O.NEW.KMHX.GL.W.0018.111208T0000Z-111208T1000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
354 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
5 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT TONIGHT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-150-072200-
/O.CAN.KMHX.SC.Y.0099.111207T1800Z-111208T0000Z/
/O.UPG.KMHX.GL.A.0006.111208T0000Z-111208T0900Z/
/O.NEW.KMHX.GL.W.0018.111208T0000Z-111208T1000Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
354 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
5 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT TONIGHT.

* SEAS...4 TO 7 FEET...WITH WAVES 2 TO 4 FEET IN THE SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-072200-
/O.EXT.KMHX.SC.Y.0099.111207T2100Z-111208T1400Z/
ALBEMARLE SOUND-
354 AM EST WED DEC 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM EST THURSDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
553 
WHUS72 KMHX 071948
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
248 PM EST WED DEC 7 2011

...GALE FORCE WINDS EXPECTED TONIGHT...

.A COLD FRONT WILL APPROACH THE AREA LATE THIS TODAY AND CROSS THE
WATERS THIS EVENING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE
TO 25 TO 35 KNOTS EARLY THIS EVENING. WINDS WILL THEN SHIFT WEST
25 TO 35 KNOTS AS THE FRONT CROSSES THE MARINE AREA THIS EVENING.
WINDS WILL BECOME NORTHWEST AND GRADUALLY DIMINISH LATE TONIGHT
AND ESPECIALLY THURSDAY. SEAS WILL PEAK AROUND 9 TO 11 FEET
TONIGHT...THEN GRADUALLY SUBSIDE BELOW 6 FEET LATE THURSDAY. 

AMZ130-080900-
/O.UPG.KMHX.SC.Y.0099.111207T2100Z-111208T1400Z/
/O.EXB.KMHX.GL.W.0018.111208T0000Z-111208T0900Z/
ALBEMARLE SOUND-
248 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT. 

* WINDS...SOUTHWEST 20 TO 30 KT WITH FREQUENT GUSTS UP TO 40 KT
  SHIFTING TO WEST THIS EVENING THEN BECOMING NORTHWEST AND
  DIMINISHING LATE TONIGHT.

* SEAS...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-150-152-154-156-158-080900-
/O.CON.KMHX.GL.W.0018.111208T0000Z-111208T1000Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
248 PM EST WED DEC 7 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST THURSDAY...

* WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT SHIFTING TO
  WEST THIS EVENING THEN BECOMING NORTHWEST AND DIMINISHING LATE
  TONIGHT. 

* SEAS...9 TO 11 FEET...WITH WAVES 3 TO 5 FEET IN THE PAMLICO SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
072 
WHUS72 KMHX 080326
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1026 PM EST WED DEC 7 2011

...GALE FORCE WINDS EXPECTED TONIGHT...

.A COLD FRONT WILL MOVE OFFSHORE THIS EVENING. WINDS WILL SHIFT
TO THE WEST 25 TO 35 KNOTS AS THE FRONT CROSSES THE MARINE AREA
THIS EVENING. WINDS WILL BECOME NORTHWEST AND GRADUALLY DIMINISH
LATE TONIGHT AND ESPECIALLY THURSDAY. SEAS WILL PEAK AROUND 9 TO
11 FEET TONIGHT...THEN GRADUALLY SUBSIDE BELOW 6 FEET LATE
THURSDAY.

AMZ135-150-152-154-156-158-081000-
/O.CON.KMHX.GL.W.0018.000000T0000Z-111208T1000Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1026 PM EST WED DEC 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

* WINDS...WEST 25 TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS BECOMING
  NORTHWEST AND DIMINISHING LATE TONIGHT.

* SEAS...9 TO 11 FEET...WITH WAVES 3 TO 5 FEET IN THE PAMLICO 
  SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-080900-
/O.CON.KMHX.GL.W.0018.000000T0000Z-111208T0900Z/
ALBEMARLE SOUND-
1026 PM EST WED DEC 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

* WINDS...WEST 20 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS
  BECOMING NORTHWEST AND DIMINISHING LATE TONIGHT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
090 
WHUS72 KMHX 080831
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 AM EST THU DEC 8 2011

...GALE FORCE WIND GUSTS EARLY THIS MORNING...

.A COLD FRONT WILL CONTINUING MOVING WELL OFFSHORE EARLY THIS
MORNING. WEST TO NORTHWEST WINDS 25 TO 35 KNOTS EARLY WILL
DIMINISH THROUGH MIDDAY AND AFTERNOON. SEAS HAVE PEAKED 9 TO 11
FEET EARLY THIS MORNING AND WILL GRADUALLY SUBSIDE BELOW 6 FEET
BY LATE AFTERNOON.

AMZ150-152-154-156-081200-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-111208T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
331 AM EST THU DEC 8 2011

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT EARLY
  DIMINISHING TO 15 KT THIS AFTERNOON.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-081000-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-111208T1000Z/
ALBEMARLE SOUND-
331 AM EST THU DEC 8 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT
  EARLY...DIMINISHING TO 10 TO 15 KT THIS AFTERNOON.

* SEAS...WAVES 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-158-081000-
/O.CON.KMHX.GL.W.0018.000000T0000Z-111208T1000Z/
PAMLICO SOUND-S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
331 AM EST THU DEC 8 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT
  EARLY...DIMINISHING TO 10 TO 15 KT THIS AFTERNOON. 

* SEAS...5 TO 7 FEET. WAVES 1 TO 3 FEET IN THE SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
586 
WHUS72 KMHX 081002
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
502 AM EST THU DEC 8 2011

...GALE FORCE WIND GUSTS EARLY THIS MORNING...

.A COLD FRONT WILL CONTINUING MOVING WELL OFFSHORE EARLY THIS
MORNING. WEST TO NORTHWEST WINDS 25 TO 35 KNOTS EARLY WILL
DIMINISH THROUGH THE LATE MORNING AND AFTERNOON. SEAS HAVE PEAKED
9 TO 11 FEET EARLY THIS MORNING AND WILL GRADUALLY SUBSIDE BELOW 6
FEET BY LATE AFTERNOON.

AMZ130-135-158-081500-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-111208T1000Z/
/O.NEW.KMHX.SC.Y.0100.111208T1002Z-111208T1500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
502 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT EARLY
  DIMINISHING TO 10 TO 15 KT THIS AFTERNOON.

* SEAS...5 TO 7 FEET...SUBSIDING TO 3 TO 5 FT. WAVES 1 TO 3 FT IN
  THE SOUNDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-156-081200-
/O.CON.KMHX.GL.W.0018.000000T0000Z-111208T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
502 AM EST THU DEC 8 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT EARLY
  DIMINISHING TO 15 KT THIS AFTERNOON.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
171 
WHUS72 KMHX 081207
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
707 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY CONDITIONS CONTINUE...

.STRONG HIGH PRESSURE WILL BUILD INTO THE AREA THIS MORNING.
NORTHWEST WINDS 15 TO 25 KNOTS THIS MORNING WILL GRADUALLY
DIMINISH THROUGH THE AFTERNOON. SEAS 5 TO 8 FT TODAY WILL SUBSIDE
TO BELOW 6 FEET BY THIS EVENING.

AMZ152-154-082015-
/O.EXP.KMHX.GL.W.0018.000000T0000Z-111208T1200Z/
/O.EXB.KMHX.SC.Y.0100.000000T0000Z-111209T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
707 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT EARLY
  DIMINISHING TO 15 KT THIS AFTERNOON.

* SEAS...5 TO 8 FEET...SUBSIDING BELOW 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-156-082015-
/O.EXP.KMHX.GL.W.0018.000000T0000Z-111208T1200Z/
/O.EXB.KMHX.SC.Y.0100.000000T0000Z-111209T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
707 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS...NORTHWEST 20 TO 25 KT THIS MORNING DIMINISHING TO 15 KT
  THIS AFTERNOON.

* SEAS...5 TO 8 FEET...SUBSIDING BELOW 6 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-158-081500-
/O.CON.KMHX.SC.Y.0100.000000T0000Z-111208T1500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
707 AM EST THU DEC 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 25 KT THIS MORNING DIMINISHING TO 10 TO
  15 KT THIS AFTERNOON.

* SEAS...5 TO 7 FEET...SUBSIDING TO 3 TO 5 FT. WAVES 1 TO 3 FT 
  IN THE SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Dec 7, 3:23 AM EST, 31 minutes earlier.

Area forecast discussion, Dec 7, 3:23 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
323 AM EST WED DEC 7 2011

.SYNOPSIS...
HIGH PRESSURE WILL BE CENTERED OVER THE WESTERN ATLANTIC TODAY. A
COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON AND SWEEP
THROUGH THE AREA THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST THURSDAY AND FRIDAY. ANOTHER COLD FRONT WILL CROSS THE
AREA LATE FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST SATURDAY NIGHT THROUGH MONDAY.

&&

.NEAR TERM /TODAY/...
MILD SW FLOW CONTINUES OVER THE AREA AHEAD OF DEEP TROF TO THE
WEST. OTHER THAN SOME OFFSHORE SHOWER ACTIVITY IN THE VCNTY OF THE
GULF STREAM SEE LITTLE IF ANY SUPPORT FOR PCPN THRU MID AFTN. PCPN
CHCS WILL BE INCREASING BY LATE AFTN MAINLY FOR INLAND AREAS AS
DYNAMIC FORCING INCREASES AHEAD OF THE APPROACHING DEEP UPPER TROF
AND STRONG SFC BNDRY. MAY ALSO SEE OFFSHORE ACTIVITY GRAZE COASTAL
AREAS AS INSTABILITY INCREASES OVER THE GULF STREAM LATE THIS
AFTN. HAVE INCLUDED ISOLD TSTM CHC FOR OUTER COASTAL WATERS INVOF
GULF STREAM AND FOR FAR NORTHERN FCST AREA AS BEST INSTABILITY
PASSES BY TO THE NORTH LATE THIS AFTN INTO THE EVE. PER
LLJ...WINDS WILL BE GUSTY BOTH IN THE SYNOPTIC FLOW AHEAD OF THE
FRONT AND NEAR ANY STRONGER CONVECTION...BUT NOT EXPECTING SEVERE
WINDS GUSTS GIVEN THE WEAK INSTABILITY. SHOWERS MAY BE BRIEFLY
HEAVY BUT FLOOD THREAT IS LOW GIVEN THE QUICK MOVEMENT.

TEMPS WILL AGAIN BE UNUSUALLY WARM FOR EARLY DEC AS LOW LEVEL
THICKNESS ARE ACTUALLY A BIT HIGHER TODAY THAN YESTERDAY WHEN A
RECORD HIGH WAS TIED AT EWN. HOWEVER WITH EXPECTED THICKENING CLOUD
COVER DURING THE AFTN...WILL SHADE HIGHS TOWARD COOLER
GUIDANCE...MAINLY MID 70S AWAY FROM ANY COOLING ONSHORE FLOW. BUT
CUD SEE SOME UPPER 70S OR EVEN AN 80 DEG READING IF ENUF INSOLATION
THRU EARLY AFTN. STRENGTHENING SOUTH FLOW OFF COOL SOUND/OCEAN WILL
KEEP COASTAL AREAS SEVERAL DEGS COOLER THAN YESTERDAY WHEN WIND FLOW
WAS LIGHTER.

&&

.SHORT TERM /TONIGHT/...
SHOWERS WILL BE ENDING FROM SW TO NE AS MID LEVEL DRYING RAPIDLY
MOVES IN THIS EVENING. TEMPS WILL PLUMMET AS STRONG LOW LEVEL CAA
KICKS IN AFTER MIDNIGHT AND CUD SEE LOWS IN THE UPPER 30S FOR THE
NORMALLY COOLER INLAND SPOTS WITH LOW-MID 40S ELSEWHERE. WINDS
WILL REMAIN GUSTY INTO THE EARLY MORNING ESP FOR OBX.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 3 AM WED...THE FRONT WILL BE WELL OFFSHORE BY 12Z THU WITH
STRONG CAA IN PLACE WITH GUSTY NWLY WINDS AROUND 15-20 MPH
BECOMING NLY AS HIGH PRES BUILDS IN FROM THE WEST. IT WILL BE
MARKEDLY COOLER THAN THE PREVIOUS SEVERAL DAYS WITH SLIGHTLY BELOW
NORMAL TEMPS WITH HIGHS IN THE M50S.

THE HIGH QUICKLY PULLS OFFSHORE THU NIGHT AND FRI WITH A COASTAL
TROUGH LIFTING TOWARD THE AREA FRI INTO FRI NIGHT. THIS COMBINED
WITH SHORTWAVE ENERGY PUSHING THROUGH A BROAD UPPER TROUGH ACROSS
THE EASTERN CONUS AND FAVORABLE JET DYNAMICS COULD BRING A FEW
SHOWERS ACROSS THE AREA. WHILE THE UPPER LEVELS MOISTEN UP AHEAD
OF THE TROUGH...MODEL SOUNDINGS REMAIN DRY BETWEEN 500-850 MB
WHICH INCLUDES MOST OF THE DENDRITIC GROWTH ZONE SUGGESTING LITTLE
IN THE WAY OF QPF. IN ADDITION...THERE ARE SOME MODEL DIFFERENCES
WITH THE PLACEMENT OF THE SFC TROUGH OFFSHORE SO CONFIDENCE IS
NOT HIGH ATTM WITH TIMING OR EXTENT OF PCPN. AS SUCH HAVE MADE
LITTLE CHANGE TO THE GOING POP DISTRIBUTION KEEPING HIGHEST VALUES
NEAR THE COAST CLOSER TO THE POTENITAL PLACEMENT OF THE TROUGH. HAVE
INCREASED CLOUD COVER THIS PERIOD HOWEVER. TEMPS LOOK TO BE NEAR
TO SLIGHTLY BELOW NORMAL WITH LOWS NEAR THE FREEZING MARK INLAND
TO AROUND 40 COAST AND HIGHS GENERALLY FRI IN THE U50S.

A COLD FRONT WILL PUSH ACROSS THE AREA EARLY SAT WITH REINFORCING
HIGH PRES BUILDING IN FROM THE WEST THROUGH THE WEEKEND. MODELS
INDIACTE LOW LEVEL MOISTURE LINGERING NEAR THE COAST AND COULD SEE
A FEW LIGHT SHOWER ALONG THE COAST BUT MOST OF THE AREA WILL
REMAIN DRY. TEMPS WILL BE BELOW NORMAL THROUGH THE WEEKEND WITH
HIGHS IN THE U40S WELL INLAND TO M50S COAST. THE HIGH WILL BE
CENTERED TO THE N SUN THEN MIGRATE OFFSHORE MON AND TUE BRINGING A
GRADUAL WARMING TREND.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH TONIGHT/...
OTHER THAN BRIEF SUB-VFR CONDITIONS IN ANY LIGHT FOG OR RAGGED
STRATUS ARND SUNRISE...OR IN THE VICINITY OF SHOWERS DURING THE LATE
AFTN/EARLY EVE...EXPECT MAINLY VFR THRU THE PERIOD. WINDS WILL
BECOME GUSTY AFTER SUNRISE AND CUD GUST AS HIGH AS 25-30KT AS THE
STRONG COLD FRONT SLICES THRU THE TAF LOCATIONS DURING THE LATE
AFTN/EARLY EVE.

LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 3 AM WED...VFR CONDITIONS EXPECTED THU/THU NIGHT WITH CAA
BRINGING GUSTY NW-NLY WINDS AROUND 15-20 KT AS HIGH PRES BUILDS IN
FROM THE W. LOW LEVEL MOISTURE INCREASES FROM THE COAST FRI/FRI
NIGHT AND COULD SEE STCU MOVE INTO THE TERMINALS. CIGS EXPECTED TO
MAINLY BE VFR BUT COULD SEE PERIODS OF MVFR...ESPECIALLY DURING
THE OVERNIGHT HOURS. VFR EXPECTED THROUGH THE WEEKEND WITH GUSTY
NW/NLY AFTN WINDS AS REINFORCING HIGH PRES BUILDS IN FROM THE W.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
ACTIVE MARINE FCST PERIOD WITH STRONG WINDS DEVELOPING AHEAD OF COLD
FRONT LATER THIS AFTN AND CONTINUING BEHIND THE FRONT TONIGHT.
GUIDANCE IN DECENT AGREEMENT FOR POSTFRONTAL GALE FORCE WIND GUSTS
FOR MUCH OF THE AREA TONIGHT. WILL ALSO SEE WINDS/SEAS INCREASING TO
SMALL CRAFT ADVSIORY LEVELS IN THE STRENGTHENING S/SW WIND FLOW
PRIOR TO COLD FRONTAL PASSAGE TODAY. WAVEWATCH SUGGESTS SEAS PEAKING
7-9 FT TONIGHT BEFORE POSTFRONTAL OFFSHORE FLOW PUSHES THE HIGHER
SEAS FARTHER OUT TO SEA THU MORNING.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 3 AM WED...THE FRONT WILL BE WELL OFFSHORE THURSDAY MORNING
WITH STRONG NWLY WINDS DIMINISHING THROUGH THE DAY WHILE SHIFTING
TO N AS HIGH PRES BUILDS IN FROM THE WEST. SEAS WILL BE AROUND 4-7
FT EARLY BUT WILL SUBSIDE THROUGH THE DAY AND SCA CONDITONS NOW
EXPECTED TO END ALL WATERS BY 06Z FRI. FOLLOWED WAVEWATCH CLOSELY
INITALLY AS SWAN APPEARED TO DROP SEAS TOO QUICKLY.

A WEAK FRONT WILL MOVE THROUGH LATE FRIDAY NIGHT WITH STRONG HIGH
PRES BUILDING IN FROM THE W SAT INTO SUN. STRONG N/NWLY WINDS WILL
LIKELY BRING A RETURN TO SCA CONDITIONS OVER THE WEEKEND. NOT
GOING QUITE AS STRONG WITH THE GFS WINDS AND HAVE GONE BELOW
WAVEWATCH FOR SEAS BY A FOOT OR TWO SAT INTO SUN.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 5 AM EST THURSDAY FOR
     AMZ135-150-152-154-156-158.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 9 AM EST
     THURSDAY FOR AMZ130.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...BTC/SK
MARINE...BTC/SK
Hazardous weather outlook, Dec 6, 7:14 AM EST, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
714 AM EST TUE DEC 6 2011

NCZ029-044>047-079>081-090>095-098-103-104-071215-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
714 AM EST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 5:56 PM ESTSpecial Weather StatementMHXDuplin, Greene64 min
Dec 7, 6:52 PM ESTSpecial Weather StatementMHXBeaufort, Craven, Greene, Jones, Lenoir, Martin and 2 more53 min

Nearby

Gale Warnings in North Carolina, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.